Anyone else experience this. My dog gets insulin once a day. He only needs it once a day for the following reason. His sugar should drop to its lowest 6-8hrs after he gets his insulin. My dog's sugar doesn't drop until 12-14 hrs after, so when we tried him on twice a day, the doses began to overlap and he got hypoglycemic. He does this consistently. He was on NPH, but we have just started him on Vetsulin to see if it will regulate his blood sugar better. Today was his first dose and sure enough, he didn't start to drop until 12 hrs after his insulin dose. It isn't exactly a problem. It is actually kind of a good thing, because this way I don't have to stick him twice and I save money. My vet has no explanation other than 'MOST dogs respond this way' and accepts that Loki isn't 'most dogs'. Just curious if anyone else has experienced this.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.